Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Sep 6, 2021, 8:49 PM CDT for Hartley County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2021, 8:49 PM CDT (01:49 UTC)
- Expired
- Sep 6, 2021, 9:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Amarillo, TX
- Hail
- 0.50 in
- Wind
- 55
County Hartley County, TX
The radar
The Amarillo radar (KAMA), 107 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2303 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
688
WWUS84 KAMA 070149
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
849 PM CDT Mon Sep 6 2021
TXZ001-006-070230-
Hartley TX-Dallam TX-
849 PM CDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of south central Dallam
and Hartley Counties through 930 PM CDT...
At 849 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Dalhart, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dalhart, Hartley and Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3616 10246 3586 10216 3577 10216 3563 10295
3603 10296
TIME...MOT...LOC 0149Z 331DEG 22KT 3601 10261
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
LGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Sep 6, 6:18 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 6, 6:18 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 618 PM CDT Mon Sep 6 2021 .AVIATION... Thunderstorms over the western Oklahoma Panhandle are not expected to affect the DHT TAF site. Therefore, skies are expected to remain VFR for all sites through this forecast. Light southerly winds tonight will turn to the north and pick up behind a cold front during the early afternoon on Tuesday. && .PREV DISCUSSION... /Issued 257 PM CDT Mon Sep 6 2021/ SHORT TERM...This Afternoon through Tomorrow Night... 19z WV satellite shows an upper ridge over the Great Basin, an upper trough sliding eastward over the Tennessee Valley, and north- northwesterly flow aloft over the Panhandles with a weak shortwave located upstream over N CO. At the surface, high pressure is in place over the mid-Mississippi Valley and lee troughing is ongoing in SE CO. A field of flat cumulus is seen over the eastern Panhandles with some congested cumulus along the NM/CO border to our west. Concern in the immediate term through this evening is whether or not thunderstorms will occur. At this time, cumulus field to our east appears rather flat and potential lifting mechanisms are not present. Thus, while a decent amount of instability is in place given the dewpoints in the low 60s, with SPC mesoanalysis suggesting around 2000 J/kg of MLCAPE in this area, have left out mentions at this time. Second potential area for convection is in the northwestern Panhandles, where convergence near the surface trough and higher terrain may allow a few thunderstorms to develop ahead of the shortwave moving southeast from N CO. Given the assist from the shortwave and the presence of a more congested cumulus field in SE CO, have elected to keep the mentions of showers and thunderstorms in the northwestern Panhandles. Both CAPE - around 750 J/kg - and shear - 0 to 6km values are around 20-30 knots - are modest, so do not think that organized convection is in the cards. That being said, cannot rule out a stray severe wind gust given high cloud bases with DCAPE accordingly in the 1000-1500 J/kg range. Moving on to Tuesday, while the upper ridge to our west slowly builds eastward, northern stream wave will pass over the northern Plains, sending a cold front south through our CWA during the late morning and afternoon. While this likely won't have much effect on our temperatures - moisture fields suggest little in the way of widespread cloudiness will follow the frontal passage and decent surface gradient should enhance the ability for winds to mix down the warm air aloft to the surface - convergence along the front could lead to a few showers and storms given a narrow axis of modestly enhanced moisture just ahead of the front. Have thus kept 10-15 PoPs in the forecast. Did remove the formal mentions of precip from the official forecast due to collaboration concerns. Ferguson LONG TERM...Wednesday through Sunday... Synopsis: The forecast will start off with near normal temperatures on Wednesday behind a front, but temperatures will quickly escalate to near record territory on Thursday and Friday with breezy southwest winds. Right now, precipitation looks unlikely through the extended. However, a potential cold front over the weekend could spark a storm or two depending on its evolution. Details: Models and ensembles are in reasonable agreement through Thursday, suggesting a ridge of high pressure initially over UT and portions of the Great Basin will slowly shift east. This will help push a surface high out of the area as a surface trough becomes more notable over the lee of the Rocky Mountains. The position of the surface trough will support enhanced southwesterly winds of 15 to 20 mph, and this will support well above average temperatures (possible near records) even as early as Thursday. However, the latest raw GFS runs have started to slow the progression of the upper high such that the main H5 center sits more over NM by Friday. Other raw models continue the trend of bringing the ~594 dm high further east more over the Panhandles, with GEFS favoring west solutions and EC ensemble being a bit further east. A big factor in the raw GFS run is that it depicts a much stronger 500mb trough which ejects across the north side of the ridge Thursday through Thursday night. This trough then digs southeast across the Great Basin and northern/central plains through Saturday, effectively stopping the upper ridge in its tracks. The GFS scenario would still result in hot temperatures on Friday with enhanced downslope winds, but perhaps not records as the main high center stays west. This scenario would also support a cold front and possible precip in the wake of the trough on Saturday. For now, will keep the forecast dry utilizing the NBM which favors high temperatures very near record territory. However, if other models start trending towards the latest 06z/12z GFS with a sharper trough, then these high temperatures may be a bit too warm, especially going into the weekend depending on the cold front evolution. Ward && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/29
Hazardous weather outlook, Sep 6, 2:48 PM CDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Amarillo TX 248 PM CDT Mon Sep 6 2021 OKZ001>003-TXZ001>020-317-070800- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 248 PM CDT Mon Sep 6 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible across the northwestern third of the combined Oklahoma and Texas Panhandles this afternoon into this evening. Any storms that develop are expected to remain below severe levels at this time, but strong winds can't be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible across all but the northwestern sections of the combined Oklahoma and Texas Panhandles Tuesday afternoon and evening. Any storms that develop are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Sep 6, 7:54 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Amarillo TX
754 PM CDT Mon Sep 6 2021
TXZ001-006-070145-
Hartley TX-Dallam TX-
754 PM CDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of western Dallam and
northwestern Hartley Counties through 845 PM CDT...
At 753 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Texline, or 15 miles southeast of Clayton, moving
southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ware.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3636 10304 3644 10289 3617 10249 3597 10274
3599 10304
TIME...MOT...LOC 0053Z 330DEG 19KT 3633 10294
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
LGSpecial weather statement, Sep 6, 8:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
849 PM CDT Mon Sep 6 2021
TXZ001-006-070230-
Hartley TX-Dallam TX-
849 PM CDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of south central Dallam
and Hartley Counties through 930 PM CDT...
At 849 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Dalhart, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dalhart, Hartley and Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3616 10246 3586 10216 3577 10216 3563 10295
3603 10296
TIME...MOT...LOC 0149Z 331DEG 22KT 3601 10261
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:54 PM CDT | Special Weather Statement | AMA | Dallam | 51 min |
| Sep 6, 9:34 PM CDT | Special Weather Statement | AMA | Hartley, Oldham | 41 min |
| Sep 7, 6:04 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 29 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.